Jump to content

Recommended Posts

Ok so kind of a long story. About 7 weeks ago I had my arms waxed. I fell in love with how smooth they were and how they looked. I have dark, thick hair so this was a good change. But, after 2 weeks I broke out into this rash that resembled acne all over my arms. I'm assuming this was folliculitis but was very confused as to why it just flared up after a 2 week long period. I researched folliculitis and read that it should be disinfected. So i bought an antibacterial wash (hibiclens) and used it twice a day and every night i covered the affected areas with benzyl peroxide. These things didnt really help and I found myself at the doctors office being prescribed steroids for 5 days. This helped a little but there were still bumps. I went to the dermatologist and they said I had a dry skin condition called keratosis pilaris which I didn't have any signs of until now. I'm assuming that with all of the antibacterial wash and benzyl peroxide that I made my skin so dry that I got another rash? I've been applying lotion to my arms and things are starting to clear up (after 7 long weeks). Ok I know I'm now gonna sound psycho but if I waxed my arms again do you think this will all happen again? Could I prevent the folliculitis? Would my keratosis pilaris flare up? I added a picture of what my arms looked like 2 weeks after the waxing when things started to get bad. post-118805-0-77803000-1421618731_thumb.jpg Thank you thank you thank you!!!!!!

Share this post


Link to post
Share on other sites

Yikes! Have you tried waxing at home? I would pick up a kit (the type with the prewaxed strips) and spot test before going all out again. Seems weird it took 2 weeks to show up, but having never had a problem prior to waxing makes me think it was the wax....

Share this post


Link to post
Share on other sites

Dude that looks crazy. Benzyol peroxide probably dried your skin out to the *max* You also probably dried out your skin doubly because you used both medications. What was the active ingredient on the cleanser? I bet thats what made your arms break out. You need a moisturizer that calms irritated skin and rehydrates your natural skin barrier, because your arms aren't normally covered in bumps. 

Share this post


Link to post
Share on other sites

Keratosis pilaris - a.k.a. "KP" or "chicken skin" - is a genetic condition. That means if you have KP, you will always have it;  you can treat it but as soon as you stop treating it it will come back.  

 

For that reason, if you have KP I don't think it was caused by the waxing or anything else you did.  It may have made the KP more obvious or irritated it, but you definitely didn't cause it.  If you have KP, it was caused right at the moment you came into being! :)

 

You say the bumps appeared 2 weeks after your waxing? That fits with my understanding of KP.  KP causes your follicles to become "plugged" with keratin which will trap any hair in the follicle.  In the case of your arm, that would mean new hair began growing after the waxing, got trapped by the plugs, and got irritated.  

 

The best treatment for KP is exfoliation (chemical or physical) to remove the "plugs," and moisturizing to reduce the dry appearance.  If you see your dermatologist regularly, ask if they can prescribe a "keratolytic" to reduce or soften the excess keratin that your KP has given you.  If you don't see your dermatologist regularly, check out some of the threads here for product recommendations.  I would advise against aggressive physical exfoliation because that will make everything redder and angrier.  

 

Overall, my suggestions - whether you have KP or not - are to let your skin rest for a couple of days then try gentle exfoliation, moisturizing, and general pampering.  I would advise against waxing until you feel sure you know whether or not you've got KP and - if you have it - you have it under control.  I have dark arm hair myself so I can empathize with how nice it feels to get it removed, and I'm sorry that you may have to pause that for a while.

 

 

I am not a dermatologist, so if my post disagrees with anything they have told you, please defer to them.  :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • NARS Cosmetics Shop Cargo Cosmetics Today!


About MakeupTalk®

© 2003-2018 MakeupTalk.com®, an active online community and message board geared towards members wanting to discuss everything to do with makeup, cosmetics, product reviews, monthly subscription boxes and general beauty related topics. Our community provides product reviews, makeup and general beauty tips. Our most popular topics are subscription boxes and their monthly spoilers. Join our community for free to take part in the conversations and share your own beauty tips and product reviews with others. We look forward to seeing you online here at Makeuptalk®!

MakeupTalk® Facebook

×